Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 21, 2001, 6:42 PM CDT for Rock County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2001, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 21, 2001, 7:45 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:15 PM CDT | Hail 0.75 | Rose, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 212343 SVRLBF NEC149-220045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 PM CDT SAT JUL 21 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSE...OR ABOUT 22 MILES NORTHEAST OF BREWSTER...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF FARM AND RANGELANDS WEST AND NORTHWEST OF ROSE. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4210 9964 4210 9928 4250 9928 4253 9963 $$ CLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:48 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 21, 2:48 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 248 PM CDT SAT JUL 21 2001 FORECAST CHALLENGE TO BE PRECIP FIRST PERIOD...THEN TEMPS AND EXTENDED... UPPER AIR ANALYSIS CONTINUES THE PATTERN OF THE PAST SEVERAL DAYS WITH A PERSISTENT RIDGE OVER THE CENTRAL CONUS. OUTFLOW FROM NW IA MCS HAS MOVED S OF VTN...ONL...AND ANW AND HAS STALLED OUT IN THE LAST COUPLE OF HRS. SOME LIMITED CONVECTION HAS FIRED OVER WRN CWA PER 88D AND IS COVERED WITH ONGOING FCST. CLOUDINESS OVER WRN CWA IS CAPTURED WELL BY ETA H7 SHORTWAVE AS WAS THE MCS OVER NW IA AT INITIALIZATION. BOTH THE AVN AND ETA HAVE INITIALIZED WELL AND SHOW CLOSE SIMILARITIES TO SUNDAY AFTN...AFTER THIS THEY DIVERGE WITH PRE FRONTAL TROF TIMING. ETA SEEMS FAST WITH THIS FEATURE AND WILL BLEND THE TWO MODELS FOR THE FCST. TONIGHT...BOTH THE AVN AND ETA AGREE ON PLACEMENT OF BEST FORCING. BEST FORCING REMAINS OVER ERN COLORADO AND THE DAKOTAS. WILL EVALUATE POSITIONING OF MCS OUTFLOW OVER NRN COUNTIES FOR POP LOCATION THERE. STILL APPEARS TO BE BEST SHOT AT PRECIP OVER SW WITH FAIRLY STRONG H7 VORT MAX OVER AREA AND SFC BOUNDARY IN PLACE. AVN IS NOT AS PRONOUNCED WITH THE H7 VORT FEATURE.. THINK POPS WILL BE LOW OVR PANHANDLE AND SW AND SHOULD DIE OFF QUICKLY AFTER SUNSET. TSRAS HAVE FADED QUICKLY AFTER SUNSET PREVIOUS COUPLE OF NIGHTS AND AM THINKING THE SAME TREND WILL CONTINUE GIVEN LACK OF DYNAMICS IN CWA. OVER NERN CWA...CAPE WILL REMAIN HIGH INTO THE EVENING HRS AS INHIBITION WEAKENS. WITH BOUNDARY IN PLACE...AM CONSIDERING LOW POPS OVER THIS AREA. ON THE WHOLE...SHEAR (H300-SFC) PROFILE REMAINS FAIRLY WEAK IN THE SOUTH AND IS MARGINALLY STRONG IN THE NORTH. THINK LACK OF FORCING IN THE NCENT CWA WILL KEEP CELLS FROM SUSTAINING THEMSELVES AFTR SUNSET. AM CONCERNED ABOUT LLJ LATE AND THINK THE BEST INFLUENCE WILL BE OVER FAR NERN CWA...SO WILL LEAVE OUT MENTION OF EVENING WORDING THERE. SUNDAY AND SUNDAY NIGHT...ONCE AGAIN WILL NEED TO EVALUATE ANY BOUNDARIES WHICH DO DEVELOP TONIGHT FOR FOCUS OF TSTM DEVELOPMENT. BOTH THE AVN AND ETA ARE HINTING AT A PRE FRONTAL TROF DURING THE DAY ON SUNDAY. AT THIS POINT AM FAVORING THE AVN SOLN WITH A SLOWER PROGRESSION OF THE PRE FRONTAL TROF. WITH LATER TRACK...WILL HIT ERN HALF OF CWA AT PEAK HEATING. ONCE AGAIN BEST LARGE SCALE FORCING WILL REMAIN OVER SD. WITH BEST FORCING AND CLOSER PROXIMITY TO THE SFC LOW...WILL PLACE HIGHEST POPS OVER NRN CWA. TIMING STILL SOMEWHAT UP IN THE AIR. WILL GO WITH AFTN TSRAS IN WRN ZONES WITH AFTN/EVENING IN CENTRAL AND EVENING ONLY IN ERN ZONES. COOLEST AIR WILL STAY OUT OF CWA TIL AFTR SUNDAY PD. MONDAY AND MONDAY NIGHT...EARLY MONDAY...FRONT MOVES THROUGH CWA AND STALLS TO THE S OVR NRN KS. SHOULD SEE ABUNDANT MOIST ERLY UPSLOPE WIND ON MONDAY...BUT WILL LEAVE PD DRY AS FORCING IS HELD AT BAY. BOTH THE ETA AND AVN ARE HINTING AT A COOL DOWN WITH THE AVN BEING THE MOST PRONOUNCED. WITH A COMPROMISE BETWEEN THE AVN MOS AND NGM MOS...FCST TEMPS PARALLEL ETA TEMPS FAIRLY WELL. LOOK FOR TEMPS TO BE NEAR 10 DEGREES COOLER ON MONDAY. ON MONDAY NIGHT...WITH SFC BOUNDARY TO THE SOUTH. AND GOOD DYNAMICS PROGGED TO MOV INTO SW CWA OVERNIGHT...PRECIP CHANCES LOOK FAIRLY GOOD. WILL KEEP POPS FAIRLY LOW AT THIS POINT AND WILL UP AS WE GET CLOSER TO PERIOD. 1000-500MB THICKNESS VALS DROP MARGINALLY SUN NIGHT TO MON NIGHT SO WILL BACK TEMPS OFF A LITTLE. .EXTENDED... TUESDAY THROUGH THURSDAY...AVN HINTING AT SERIES OF MCS SYSTEMS MOVING ACROSS THE SOUTHERN TWO THIRDS OF CWA DURING PERIOD. WITH FRONTAL BOUNDARY LOCKED IN S OF CWA AND FLAT H5 FLOW ALOFT...THIS PATTERN SEEMS VALID. WILL KEEP IN MENTION OF POPS IN CWA FOR PRECIP. WILL USE CHANCE WORDING IN THE SOUTH AND SLIGHT IN THE NORTH. FRIDAY AND SATURDAY...MRF HINTING AT A PATTERN SHIFT AFTER THE PERIOD WITH RIDGING IN THE WEST AND TROFING IN EAST. FRIDAY APPEARS DRY AT THIS JUNCTURE AS WE ARE BETWEEN SYSTEMS. LL FLOW OUT OF THE SOUTH AND BOUNDARY NORTH SUPPORT THIS. BY SATURDAY...MRF IS HINTING AT A FROPA WITH UPPER LEVEL HIGH MOVING WEST. AND H5 TROF MOVG ACROSS NORTHERN STREAM. H25 JET BECOMES MORE FAVORABLE FOR UPWARD FORCING LATE IN THE PERIOD. WILL MENTION SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THIS PERIOD. .LBF...NONE. CLB
In the hours before
Local storm report, Jul 21, 6:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
602 PM CDT SAT JUL 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 1 W LISCO NE WIND DAMAGE
07/21/01 GARDEN 8"-10" TREE LIMBS
SMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:49 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 56 min |
| Jul 21, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.